MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 4.75; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 4.75; SCREWDRIVER
Model Number 5484336
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a screw using a driver for a plif (intra-op).It was reported that the driver broke at final tightening.The instrument broke and there was no fragment of the instrument remaining in the patient's body.The event occurred at final tightening of screw on left l5.The tab on one side was broken off according to ifu, but the tip of the driver broke.The counter torque was used.After that, as a replacement, retaining screwdriver was used and final tightening was able to be performed, and the operation was able to be completed.The reported set screw was discarded, and no driver tip was left in the body.There were no patient symptoms or complications as a result of the event.The pre-op diagnosis was intervertebral disc herniation and levels implanted were l5/s.There was a delay of less than 60 minutes in the overall procedure time.No health damage in the patient was reported.The patient's medical history included asthma, spontaneous pneumothorax.No further complications were reported/ anticipated.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a screw using a driver for a plif.It was reported that the driver broke at final tightening.The instrument broke and there was no fragment of the instrument remaining in the patient's body.The event occurred at final tightening of screw on left l5.The tab on one side was broken off according to ifu, but the tip of the driver broke.The counter torque was used.After that, as a replacement, retaining screwdriver was used and final tightening was able to be performed, and the operation was able to be completed.The reported set screw was discarded, and no driver tip was left in the body.There were no patient symptoms or complications as a result of the event.The patient did not come in contact with the product.The pre-op diagnosis was intervertebral disc herniation and levels implanted were l5/s.There was a delay of less than 60 minutes in the overall procedure time.No health damage in the patient was reported.The product will not be replaced by a medtronic product.The patient's medical history included asthma, spontaneous pneumothorax.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis part# 5484336, lot# fa16k009- visual inspection confirmed approximately 3mm of the instrument tip has been broken off, consistent with interface during usage.The remaining torx tip has been twisted.Fracture surface analysis revealed a fairly flat fracture surface and circular material flow, consistent with torsional overload.This type of damage is consistent with torsional overload.H6: updated patient code, eval.Code method, eval.Code result post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA 4.75
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10611916
Report Number1030489-2020-01361
Device Sequence Number13751225
Product Code HXX
UDI-Device Identifier00613994946591
UDI-Public00613994946591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484336
Device Catalogue Number5484336
Device Lot NumberFA16K009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight70